Doctors Warn Against Mixing This Beverage With Tylenol

Doctors Warn Against Mixing This Beverage With Tylenol

When you get a prescription from a doctor, he will also let you know how to take the medication safely. However, it’s easy to assume that no contraindications exist with over-the-counter medicines. Other than alcohol, we generally feel it’s safe to mix painkillers like Tylenol with whatever else we consume. Experts now say that combining pain relievers with this beverage could be dangerous.

Watch Your Caffeine Intake

Researchers found that taking large quantities of caffeine while on Tylenol could result in liver damage. They discovered that caffeine triples a compound called N-acetyl-p-benzoquinone imine (NAPQI), produced by the liver when it breaks down Tylenol. This is the same compound that affects the liver when you mix Tylenol with alcohol.

Increased Risk of Liver Damage

According to Sid Nelson, a chemist in the study, some people are more susceptible to the effects of Tylenol and caffeine. He said that those taking other substances like St. John’s Wort or anti-epileptic drugs produce more of the harmful liver toxin. Individuals who consume a large amount of alcohol are also more likely to suffer liver damage after mixing caffeine and Tylenol.

Additional Risk Factors

Aside from liver damage, mixing Tylenol and caffeine could have additional adverse effects. These include sleep disorders, agitation, and irritability. You may also experience fever, loss of appetite, nausea, and other uncomfortable symptoms. If you encounter any of these issues, contact your doctor as soon as possible. It would be best to wash down your pain reliever with water the next time you get a headache, to stay safe.

Doing This With Your Coffee Can Reduce the Risk of Dementia

Doing This With Your Coffee Can Reduce the Risk of Dementia

Grocery List Cheat-Sheet for Your Vegan Diet

Grocery List Cheat-Sheet for Your Vegan Diet